High Wind, North Rocky Mountain Front
- When
- April 1, 10:24 AM MST
- Where
- North Rocky Mountain Front forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- DEPT OF HIGHWAYS
A high wind event occurred during the morning hours of the 1st. Reported wind speeds include a gust to 69 mph at the Two Medicine Department of Transportation site.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A high wind event occurred during the morning hours of the 1st. Reported wind speeds include a gust to 69 mph at the Two Medicine Department of Transportation site.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Apr 1, 9:40 AM MST, 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
940 AM MST FRI APR 01 2005
ZONES AND STATE WILL BE UPDATED
.CURRENT DISCUSSION...INHERITED FORECAST IS IN PRETTY GOOD SHAPE.
CHINOOK ARCH HAS SPREAD OVER THE ENTIRE AREA AND THOUGH AM A LITTLE
CONCERNED THERE COULD BE SOME THIN SPOTS..WILL GO AHEAD AND CHANGE
PARTLY CLOUDY SKIES IN THE EAST TO MOSTLY CLOUDY. PRECIPITATION BAND
OVER ERN WA AND NRN ID SHOULD MOVE INTO NW MT THIS AFTERNOON SO
LIKELY POPS LOOK FINE OVER THE ROCKY MOUNTAIN FRONT. LATEST
AVAILABLE MOS GUIDANCE SUGGESTS SUSTAINED WIND SPEEDS AT CTB COULD
REACH HIGH WIND CRITERIA. THIS IS REASONABLE CONSIDERING FORECAST
WINDS ALOFT AND AIRMASS BECOMING LESS STABLE WITH AFTERNOON HEATING.
WILL EXPAND HIGH WIND WARNING TO EASTERN GLACIER COUNTY. BLANK
&&
.PREVIOUS DISCUSSION...
FRIDAY THROUGH SUNDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE IS OVER
THE ROCKIES WITH A TROF APPROACHING THE WEST COAST. A HIGH WIND
WARNING IS IN EFFECT FOR THE NORTHERN ROCKIES FOR TODAY THROUGH THIS
EVENING AS STRONG MID-LEVEL WINDS MOVE THRU THE RIDGE. THE AIRMASS
LOOKS AS IF IT COULD GO SLIGHTLY UNSTABLE OVER THE NORTHERN ROCKIES
THIS AFTERNOON AND THIS WOULD INCREASE THE CHANCE OF STRONG WIND
GUSTS. ELSEWHERE THIS SHOULD NOT BE A FACTOR. A SECOND STRONG VORT
MAX WILL BE APPROACHING THE ROCKIES FRIDAY EVENING AND MAY KEEP
STRONG WINDS OVER THE ROCKIES PAST MIDNIGHT BUT WILL LEAVE WARNING
AS IS FOR NOW. THE UPPER LEVEL RIDGE BEGINS TO REBUILD SATURDAY BUT
ANOTHER TROF IS DUE OVER THE ZONES BY SUNDAY AND THE AIRMASS LOOKS
UNSTABLE BY AFTERNOON. ZELZER
SUNDAY NIGHT THROUGH FRIDAY... MODELS ARE IN FAIR AGREEMENT THROUGH
WEDNESDAY THEN DIVERGE FOR THE REMAINDER OF THE EXTENDED FORECAST
PERIOD. AN UPPER LEVEL TROUGH MOVES THROUGH THE PACIFIC NORTHWEST
AND NORTHERN ROCKIES SUNDAY NIGHT THROUGH MONDAY. WILL SEE SOMEWHAT
COOL AND UNSETTLED CONDITIONS THIS PERIOD AS COOL AIR ALOFT
ASSOCIATED WITH THE TROUGH MOVES OVERHEAD FOR A CHANCE OF SHOWERS
WITH BEST COVERAGE OVER THE WESTERN AND SOUTHWEST MOUNTAINS. PRECIP
WILL ALSO BE DIURNAL AND CONVECTIVE IN NATURE AS THE AIRMASS
DESTABILIZES WITH SURFACE HEATING MONDAY AFTERNOON.
AN UPPER LEVEL RIDGE BUILDS EASTWARD OVER THE NORTHERN ROCKIES
MONDAY NIGHT THROUGH TUESDAY FOR DRYING CONDITIONS WITH TEMPERATURES
WARMING TO ABOVE AVERAGE. BY WEDNESDAY NIGHT...MODELS BEGIN TO
DIVERGE WITH NEXT UPPER TROUGH IN A PROGRESSIVE UPPER LEVEL PATTERN.
GFS IS QUICKEST...BRINGING THE UPPER TROUGH ONSHORE WEDNESDAY NIGHT
AND ACROSS THE FORECAST AREA THURSDAY AND FRIDAY...WHILE THE ECMWF
AND OTHER MEDIUM RANGE MODELS ARE INDICATING A SLOWING PROGRESSION
OF THE TROUGH ONSHORE WITH A HIGH AMPLITUDE RIDGE IN PLACE OVER MT.
WITH DIVERGING MODEL SOLUTIONS WILL KEEP CURRENT FORECAST AS IS AND
LEAN TOWARDS THE DRIER AND WARMER SOLUTION FOR NOW. HOENISCH
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF NB 063/035 055/033 056 13010
EEBBB 032/050 026/056 031/060 036/063 033 02220000000
CTB NB 059/033 052/030 052 13010
EEBBB 030/048 025/051 028/055 032/060 030 02220000-00
HLN EE 060/035 054/032 053 13-2-
EEBBB 031/049 028/056 029/059 034/058 033 12321000000
BZN BB 060/032 054/030 053 1301-
EEBBB 029/049 023/053 026/058 031/058 030 12331000000
WEY BB 046/021 044/017 045 13022
EJBBB 019/048 012/048 017/052 016/050 018 24554000000
DLN EB 056/033 052/032 050 1302-
EEBBB 029/050 024/053 027/056 031/057 031 2233100000-
HVR NB 066/035 054/034 060 13010
EEBBU 033/052 027/054 029/063 034/064 034 03220000000
LWT BB 062/033 053/033 058 130-0
EEBBB 031/052 025/052 028/057 034/063 031 02220000000
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
...HIGH WIND WARNING THROUGH 11 PM MST TODAY FOR THE ROCKY
MOUNTAIN FRONT AND EASTERN GLACIER COUNTY
&&
WEATHER.GOV/GREATFALLSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 1000 AM MST FRI APR 1 2005 MTZ009-010-048-021207- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT- 1000 AM MST FRI APR 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN ROCKIES .DAY ONE...TODAY ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...FOR THE FOLLOWING ZONES: NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- ...HIGH WIND WARNING HAS BEEN EXPANDED TO INCLUDE THE FOLLOWING ZONE: EASTERN GLACIER- SEE GTFNPWTFX FOR FURTHUR DETAILS ON THIS HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011>015-044>047-049>055-021207- BEAVERHEAD-BLAINE-BROADWATER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-CHOUTEAU-EASTERN PONDERA-EASTERN TETON-FERGUS-GALLATIN-HILL-JEFFERSON-JUDITH BASIN-LIBERTY-MADISON-MEAGHER-TOOLE- 1000 AM MST FRI APR 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST PORTIONS OF CENTRAL MONTANA .DAY ONE...TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443012.